Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 162, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 9, 2005, 4:25 PM CDT for Furnas County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2005, 4:25 PM CDT (21:25 UTC)
- Expired
- Jun 9, 2005, 5:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Furnas County, NE
The radar
The Grand Island radar (KUEX), 126 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:10 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2507 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:21 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 9, 3:21 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 321 PM CDT THU JUN 9 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY MORNING. GENERALLY THE SAME PATTERN AS THE LAST COUPLE OF NIGHTS. FEEL THAT PERSISTENCE IS A GOOD CHOICE AND HAVE OPTED TO REINTRODUCE CONVECTIVE DEVELOPMENT DURING THE OVERNIGHT INTO SATURDAY MORNING. 06Z NAM WAS SIGNIFICANTLY DRIER THAN THE 12Z NAM...HOWEVER ALL MODELS ARE SUGGESTING ADDITIONAL REDEVELOPMENT. NOSE OF THE JET WILL BE A KEY PLAYER AND SHORTWAVE EJECTING OUT OF THE ROCKIES HAS ALREADY STARTED TO TRIGGER CONVECTION AND THIS LOOKS TO BE RIGHT IN LINE WITH CONVECTIVE DEVELOPMENT FROM LAST NIGHT. WILL BE ISSUING A FLOOD WATCH FOR OUR SOUTHEAST PORTION OF THE CWA AS THESE LOCATIONS RECEIVED BETWEEN 2 AND 3 INCHES OF RAIN YESTERDAY AND LAST NIGHT. NERAIN DATA SHOWS MAXIMA IN FURNAS COUNTY AND 2+ INCHES IN PORTIONS OF CLAY...FILMORE...YORK AND THAYER. WHILE MOST RIVERS HAVE HANDLED THIS RAINFALL...ADDITIONAL RAIN WILL BE PROBLEMATIC. THIS SHOULD BE A LONGER DURATION RAINFALL EVENT SO FEEL FLOODING POTENTIAL IS GREATER THAN FLASH FLOODING. THIS PATTERN TO PERSIST THROUGH THE WEEKEND AND ANOTHER ROUND POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. FOR NOW HAVE PRETTY MUCH JUST MADE MINOR MODIFICATIONS TO THE CURRENT GRIDDED FORECASTS. .LONG TERM...12Z SUNDAY THROUGH FRIDAY. SHORTWAVES CONTINUE TO MOVE INTO THE CENTRAL PLAINS FROM THE WESTERN UNITED STATES MEAN TROUGH ON SUNDAY. THE ENTIRE SYSTEM MOVES ACROSS THE AREA MONDAY INTO EARLY TUESDAY...AND WILL CONTINUE TO CARRY A CHANCE OF THUNDERSTORMS UNTIL THE ENTIRE SYSTEM PASSES. DEPENDING ON HOW FAST THE SYSTEM MOVES...THERE IS SOME CONCERN ABOUT THE CHANCE OF WRAP AROUND SHOWERS INTO TUESDAY...BUT CURRENTLY IT APPEARS THOSE CHANCES SHOULD REMAIN JUST TO THE NORTH OF THE GID CWFA. THE REMAINDER OF THE EXTENDED SHOULD BE MAINLY DRY. CONVECTION FROM THE HIGH PLAINS WILL HAVE TO BE MONITORED IN THE SECOND HALF OF NEXT WEEK...HOWEVER THINK CHANCES OF IT MAKING INTO THE AREA ARE SMALL ENOUGH TO LEAVE OUT OF THE FORECAST FOR NOW. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FLASH FLOOD WATCH THROUGH 10 AM FOR S CENTRAL NE COUNTIES ALONG...SOUTH AND EAST OF A LINE FROM POLK TO FRANKLIN COUNTIES. KS...FLASH FLOOD WATCH THROUGH 10 AM SATURDAY FOR ALL N CENTRAL KS COUNTIES. && LEWIS/KING
Hazardous weather outlook, Jun 9, 12:07 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1207 PM CDT THU JUN 9 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-101200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 1207 PM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL TO THE SIZE OF GOLFBALLS...WIND GUSTS TO 60 MPH...AND HEAVY RAINFALL THAT COULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT. THERE IS ALSO THE POSSIBILITY FOR A FEW ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH CONTINUES INTO FRIDAY MORNING FOR HEAVY RAINFALL THAT COULD CAUSE FLOODING. THUNDERSTORMS ARE POSSIBLE DAILY THROUGH MONDAY. THE GREATEST CHANCE FOR THUNDERSTORMS WILL BE FRIDAY NIGHT AND LATE SUNDAY. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN CAUSING FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) WESELY
In the hours before
Local storm report, Jun 9, 12:56 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1256 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL EXETER 40.64N 97.45W
06/09/2005 0.75 INCH FILLMORE NE EMERGENCY MNGR
&&
CARMELLocal storm report, Jun 9, 12:57 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1257 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL HARVARD 40.62N 98.10W
06/09/2005 0.75 INCH CLAY NE PUBLIC
&&
CARMELSpecial weather statement, Jun 9, 2:05 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 205 PM CDT THU JUN 9 2005 KSZ005-017-NEZ060-072-082-100400- PHILLIPS KS-ROOKS KS-DAWSON NE-FURNAS NE-GOSPER NE- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 442 UNTIL 1100 PM CDT THURSDAY EVENING FOR THE FOLLOWING AREAS IN NORTH CENTRAL KANSAS THIS WATCH INCLUDES 2 COUNTIES PHILLIPS ROOKS IN SOUTH CENTRAL NEBRASKA THIS WATCH INCLUDES 3 COUNTIES DAWSON FURNAS GOSPER INCLUDING THE CITIES OF LEXINGTON AND PHILLIPSBURG.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:53 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 49 min |
| Jun 9, 7:57 AM CDT | Severe Thunderstorm Warning | GID | Kearney | 58 min |
| Jun 9, 8:24 AM CDT | Severe Thunderstorm Warning | GID | Adams | 46 min |
| Jun 9, 4:40 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 66 min |
| Jun 9, 5:08 PM CDT | Tornado Warning | GID | Furnas | 52 min |
| Jun 9, 5:59 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 53 min |
| Jun 9, 4:41 PM CDT | Tornado Warning | GID | Rooks | 64 min |
| Jun 9, 5:43 PM CDT | Tornado Warning | GID | Rooks | 68 min |
| Jun 9, 5:53 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 34 min |
| Jun 9, 6:08 PM CDT | Tornado Warning | GID | Phillips | 48 min |
| Jun 9, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 63 min |
| Jun 9, 6:21 PM CDT | Tornado Warning | GID | Smith | 54 min |
| Jun 9, 6:46 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 89 min |
| Jun 9, 6:46 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 89 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.